Alert archive / Maine / Gale Warnings in 2011

Gale Warning 2, NWS Gray, ME

January 11, 2011

NWS Gray, ME issued this gale warning at Jan 11, 2011, 3:07 AM EST. It took effect at Jan 12, 2011, 6:21 AM EST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 3:07 AM EST (08:07 UTC)
In effect from
Jan 12, 2011, 6:21 AM EST
Expired
Jan 13, 2011, 3:03 PM EST
In force
33 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WHUS71 KGYX 110807
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
307 AM EST TUE JAN 11 2011

ANZ150>154-112215-
/O.UPG.KGYX.GL.A.0001.110112T1200Z-110113T1100Z/
/O.NEW.KGYX.GL.W.0002.110112T1200Z-110113T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
307 AM EST TUE JAN 11 2011

...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 6 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 6 AM EST THURSDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

NORTH TO NORTHEAST WINDS WILL BECOME GUSTY LATE TONIGHT AND
WEDNESDAY DUE TO AN APPROACHING COASTAL LOW. GUSTS IN THE BAYS
WILL REACH 30 TO 35 KNOTS WITH 40 TO 45 KNOTS POSSIBLE OVER THE
OUTER WATERS WEDNESDAY AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRAY

HANES
8 follow-up statements
103 
WHUS71 KGYX 111946
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
246 PM EST TUE JAN 11 2011

ANZ150>154-121100-
/O.CON.KGYX.GL.W.0002.110112T1200Z-110113T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
246 PM EST TUE JAN 11 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 6 AM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 6 AM EST
THURSDAY. 

NORTH TO NORTHEAST WINDS WILL BECOME GUSTY LATE TONIGHT AND
WEDNESDAY DUE TO AN APPROACHING COASTAL LOW. GUSTS IN THE BAYS
WILL REACH 30 TO 35 KNOTS WITH 40 TO 47 KNOTS POSSIBLE OVER THE
OUTER WATERS WEDNESDAY AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
756 
WHUS71 KGYX 120239
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
939 PM EST TUE JAN 11 2011

ANZ150>154-121800-
/O.CON.KGYX.GL.W.0002.110112T1200Z-110113T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
939 PM EST TUE JAN 11 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 6 AM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 6 AM EST
THURSDAY. 

NORTH TO NORTHEAST WINDS WILL BECOME GUSTY LATE TONIGHT AND
WEDNESDAY DUE TO AN APPROACHING COASTAL LOW. GUSTS IN THE BAYS
WILL REACH 30 TO 35 KNOTS WITH NEAR 50 KNOTS POSSIBLE OVER THE
OUTER WATERS WEDNESDAY AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
637 
WHUS71 KGYX 120814
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
314 AM EST WED JAN 12 2011

ANZ150-152-154-122315-
/O.UPG.KGYX.GL.W.0002.110112T1200Z-110113T1100Z/
/O.NEW.KGYX.SR.W.0001.110112T1200Z-110113T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
314 AM EST WED JAN 12 2011

...STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 6 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING...
WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 AM EST THURSDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. 

NORTHEAST WINDS WILL STRENGTHEN TODAY DUE TO AN APPROACHING
COASTAL LOW. GUSTS NEAR 50 KNOTS ARE POSSIBLE OVER THE OUTER
WATERS. CONDITIONS SHOULD BEGIN TO IMPROVE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ151-153-122315-
/O.CON.KGYX.GL.W.0002.110112T1200Z-110113T1100Z/
PENOBSCOT BAY-CASCO BAY-
314 AM EST WED JAN 12 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 AM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 AM
EST THURSDAY. 

NORTHEAST WINDS WILL STRENGTHEN TODAY DUE TO AN APPROACHING
COASTAL LOW. GUSTS IN THE BAYS WILL REACH 35 TO 40 KNOTS.
CONDITIONS SHOULD BEGIN TO IMPROVE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRAY
259 
WHUS71 KGYX 121121
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
621 AM EST WED JAN 12 2011

ANZ151-153-130230-
/O.EXT.KGYX.GL.W.0002.110112T1121Z-110113T1100Z/
PENOBSCOT BAY-CASCO BAY-
621 AM EST WED JAN 12 2011

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST THURSDAY. 

NORTHEAST WINDS WILL STRENGTHEN TODAY DUE TO AN APPROACHING
COASTAL LOW. GUSTS IN THE BAYS WILL REACH 35 TO 40 KNOTS.
CONDITIONS SHOULD BEGIN TO IMPROVE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

ANZ150-152-154-130230-
/O.EXT.KGYX.SR.W.0001.110112T1121Z-110113T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
621 AM EST WED JAN 12 2011

...STORM WARNING NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

THE STORM WARNING IS NOW IN EFFECT UNTIL 6 AM EST THURSDAY. 

NORTHEAST WINDS WILL STRENGTHEN TODAY DUE TO AN APPROACHING
COASTAL LOW. GUSTS NEAR 50 KNOTS ARE POSSIBLE OVER THE OUTER
WATERS. CONDITIONS SHOULD BEGIN TO IMPROVE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

HTTP://WWW.WEATHER.GOV/GRAY
725 
WHUS71 KGYX 121417
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
917 AM EST WED JAN 12 2011

ANZ151-153-130600-
/O.CON.KGYX.GL.W.0002.000000T0000Z-110113T1100Z/
PENOBSCOT BAY-CASCO BAY-
917 AM EST WED JAN 12 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. 

NORTH OR NORTHEAST WINDS WILL FREQUENTLY GUST UP TO 40 KNOTS
THROUGH THIS EVENING THEN EASE UP LATE TONIGHT. A FEW GUSTS MAY
REACH 50 KNOTS THIS AFTERNOON AND EVENING. SEAS WILL BUILD AS HIGH
AS 14 FEET THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

ANZ150-152-154-130600-
/O.CON.KGYX.SR.W.0001.000000T0000Z-110113T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
917 AM EST WED JAN 12 2011

...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. 

NORTH OR NORTHEAST WINDS WILL GUST UP TO 60 KNOTS TODAY AND 55
KNOTS THIS EVENING BEFORE EASING UP LATE TONIGHT. SEAS WILL BUILD
AS HIGH AS 18 FEET THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OR FREQUENT GUSTS OF 48 TO 63 KNOTS
ARE EXPECTED. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR
TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
431 
WHUS71 KGYX 130048
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
748 PM EST WED JAN 12 2011

ANZ150-152-154-132200-
/O.CAN.KGYX.SR.W.0001.000000T0000Z-110113T1100Z/
/O.EXB.KGYX.GL.W.0002.000000T0000Z-110113T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
748 PM EST WED JAN 12 2011

...GALE WARNING IN EFFECT UNTIL 5 PM EST THURSDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 5 PM EST THURSDAY. THE STORM WARNING HAS
BEEN CANCELLED. 

NORTH WINDS WILL BE 25 TO 35 KT WITH A FEW GUSTS NEAR 45 KT. SEAS
WILL BE 12 TO 16 FT...SUBSIDING TO 8 TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-132200-
/O.EXT.KGYX.GL.W.0002.000000T0000Z-110113T2200Z/
PENOBSCOT BAY-CASCO BAY-
748 PM EST WED JAN 12 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THURSDAY. 

NORTH WINDS WILL FREQUENTLY GUST UP TO 40 KNOTS THROUGH THIS
EVENING THEN EASE UP LATE TONIGHT. SEAS WILL LOWER TO 5 TO 8 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
494 
WHUS71 KGYX 130718
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
218 AM EST THU JAN 13 2011

ANZ150>154-132200-
/O.CON.KGYX.GL.W.0002.000000T0000Z-110113T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
218 AM EST THU JAN 13 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

NORTH WINDS WILL FREQUENTLY GUST UP TO 40 KNOTS THROUGH THIS
EVENING THEN EASE UP LATE TONIGHT. SEAS WILL LOWER TO 5 TO 8 FT
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
456 
WHUS71 KGYX 132003
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
303 PM EST THU JAN 13 2011

...THE GALE WARNING HAS BEEN LOWERED TO A SMALL CRAFT ADVISORY FOR
THE COASTAL WATERS AND BAYS OF WESTERN MAINE AND NEW HAMPSHIRE...

.STRONG AND GUSTY NORTHWEST WINDS WERE SLOWLY EASING UP THIS
AFTERNOON. HOWEVER, WIND GUSTS OF 25 TO 30 KNOTS WILL CONTINUE
INTO THE EARLY MORNING HOURS.

ANZ150>154-140900-
/O.CAN.KGYX.GL.W.0002.000000T0000Z-110113T2200Z/
/O.NEW.KGYX.SC.Y.0004.110113T2003Z-110114T0900Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
303 PM EST THU JAN 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND WAVES: NW WINDS WILL GUST UP TO 25 KNOTS OVER THE BAYS
  AND 30 KNOTS OVER THE OPEN WATERS THROUGH THE EARLY MORNING
  HOURS. SEAS OF 3 TO 6 FEET OVER THE OPEN WATERS WILL SUBSIDE
  LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 10, 4:41 PM EST, 10 hours 26 minutes earlier.

Area forecast discussion, Jan 10, 4:41 PM EST, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
441 PM EST MON JAN 10 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT AND WILL CREST
OVER THE AREA ON TUESDAY. LOW PRESSURE OFF THE MID ATLANTIC COAST
WILL MOVE NORTHEAST TUESDAY NIGHT AND WILL BE NEAR CAPE COD BY
WEDNESDAY MORNING. LOW PRESSURE WILL TURN EAST ON WEDNESDAY
PASSING SOUTH OF NOVA SCOTIA WEDNESDAY NIGHT. HIGH PRESSURE WILL
GRADUALLY BUILD IN FROM THE WEST THURSDAY THROUGH FRIDAY AND WILL
CREST OVER THE REGION ON SATURDAY. LOW PRESSURE WILL APPROACH FROM
THE WEST SATURDAY NIGHT AND WILL CROSS THE REGION ON SUNDAY. A
WEAK AREA OF HIGH PRESSURE WILL BUILD OVER THE AREA ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
QUIET NIGHT ON TAP FOR NORTHERN NEW ENGLAND. LOOKING FOR MOUNTAIN
CLOUDS TO GRADUALLY DIMINISH THIS EVENING....BECOMING MOSTLY CLEAR
AFTER MIDNIGHT. ELSEWHERE CLEAR SKIES AND DIMINISHING WINDS WILL
ALLOW TEMPERATURES TO DROP OFF RATHER QUICKLY WITH COLDER MOUNTAIN
VALLEYS FALLING TO NEAR ZERO AND BETWEEN 5 AND 15 DEGREES ACROSS
CENTRAL AND SOUTHERN ZONES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
HIGH PRESSURE WILL CREST OVER THE REGION ON TUESDAY. MORNING SUN
WILL GIVE WAY TO SOME HIGH CLOUDINESS IN THE AFTERNOON. HIGH
TEMPERATURES WILL RANGE THROUGH THE 20S TO NEAR 30.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MAIN CONCERN IS UPCOMING WINTER STORM DEVELOPING LATE TUESDAY NGT
THEN EXTENDING INTO WEDNESDAY EVENING. MODELS COMING INTO FAIRLY
GOOD AGREEMENT ON TRACK OF STORM SYSTEM WITH SFC LOW TRACKING OVER
OR JUST INSIDE THE 40N 70W LAT/LON BENCHMARK. HOWEVER...THE LOW
HEADS MORE E THAN NE AFTER PASSING THE BENCHMARK WHICH MAY CUT
DOWN ON QPF/SNOW AMOUNTS FOR MORE NRN AND NW ZONES. THUS WILL PUT
UP A WINTER STORM WATCH FOR SRN NH AND SW/COASTAL MAINE LATE
TUESDAY NGT THRU EARLY WEDNESDAY EVENING. THE HPC WINTER WX
OUTLOOK FOR SNOW FALL TOTALS GENERALLY AGREE WITH THE
WATCH...SHOWING 4-8 INCHES ACROSS THIS AREA...HELPING TO PROVIDE
ENOUGH CONFIDENCE FOR A WATCH.

PRCP SHOULD BE ALL SNOW AS 925 MB AND 850 MB TEMPS STAY WELL
BELOW ZERO CELSIUS AND SFC WINDS GUSTY FROM THE N OR NE WITH LOW
PASSING TO OUR SE. THIS SYSTEM MOVES OUT TO SEA WEDNESDAY NGT AS
SFC WINDS BACK TO THE NW AND SNOW ENDS OR TAPERS TO -SHSN. SNOW
ACCUMULATIONS DURING THE WATCH PERIOD HAVE THE POTENTIAL TO EXCEED
6 INCHES... WHILE AREAS FURTHER N AND NW LIKELY TO SEE ADVISORY
AMOUNTS... GENERALLY IN THE 3 TO 6 INCH RANGE...THOUGH OROGRAPHIC
INFLUENCES AND ANY HEAVIER BANDS OF SN COULD PUSH AMOUNTS HIGHER
IN THE MT AND POSSIBLY FOOTHILL ZONES OF WRN MAINE AND NRN NEW
HAMPSHIRE.

ONCE THIS LOW GOES OUT TO SEA THE WEATHER WILL BE FAIRLY BENIGN
EXCEPT FOR AN UPR LVL JET SEGMENT/SHORT WAVE TROF BRINGING A
CLIPPER SFC LOW ACROSS THE GREAT LAKES AND INTO THE NE LATE
SATURDAY AND SATURDAY NGT. THIS SYSTEM COULD BRING SOME
MEASURABLE SNOW...BUT NOT A SIGNIFICANT SNOW EVENT.

GENERALLY USED GFS40, HPC QPF AND BLEND OF MAV/MET MOS FOR
TUESDAY NGT THRU WEDNESDAY NGT AND USED GMOS FOR REST OF THE
FCST...THEN MADE ADJUSTMENTS FROM THERE.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
SHORT TERM...VFR TONIGHT AND TUESDAY.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...THE APPROACHING E
COAST WINTER STORM SYSTEM WILL BRING SNOW AND GUSTY N NE WINDS
ALONG WITH IFR TO LIFR CONDITIONS LATE TUESDAY NGT INTO WEDNESDAY
EVENING. A CLIPPER LOW PRES SYSTEM WILL BRING THE CHC OF SOME -SN
OR -SHSN ALONG WITH MVFR TO POSSIBLY IFR CONDITIONS LATE SATURDAY
AND SATURDAY NGT.

&&

.MARINE...
SHORT TERM...DROPPED SCA'S. NO FLAGS FOR TONIGHT OR TUESDAY.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...WINDS INCREASE
TUESDAY NGT...REACHING GALE FORCE WEDNESDAY AND CONTINUING THRU
MUCH OF WEDNESDAY NGT AS STRENGTHENING OCEAN LOW TRACKS UP THE
COAST THEN HEADS OUT TO SEA. SEAS BUILD QUITE A BIT ...POSSIBLY
TOPPING 10 FT OVER THE OUTER WATERS. WINDS AND SEAS SLOWLY EASE UP
THURSDAY THRU SATURDAY AS THE LOW HEADS WELL OUT TO SEA AND IS
REPLACED BY A SLOWLY APPROACHING RIDGE OF HIGH PRES.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     EVENING FOR MEZ018-019-023>028.
NH...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     EVENING FOR NHZ005>010-013-014.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
     FOR ANZ150>154.

&&
Hazardous weather outlook, Jan 10, 3:16 PM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
316 PM EST MON JAN 10 2011

MEZ018-019-023>028-NHZ005>010-013-014-112030-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
316 PM EST MON JAN 10 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ007>009-012>014-020>022-NHZ001>004-112030-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-
316 PM EST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-112030-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
316 PM EST MON JAN 10 2011

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:10 AM ESTWinter Storm WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more42 hr
Jan 11, 3:10 AM ESTWinter Weather AdvisoryGYXFranklin, Oxford, Somerset30 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.